MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23335
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter city: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified artery.A 3.5-10/4t/90 symmetry stiff shaft balloon catheter was advanced for dilatation.However, during first inflation at 4 atmospheres for 10 seconds, the balloon ruptured.The procedure was completed with another of the same device.No patient serious injury or adverse event were reported.
 
Additional Manufacturer Narrative
Initial reporter city: (b)(6).Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified media that was present within the inflation lumen.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the media before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located approximately 2mm proximal of the proximal markerband.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination found no issue with the tip of the device.A visual and microscopic examination found no issue with the markerbands that could have potentially contributed to the complaint incident.A visual and tactile examination found no kinks or other damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYMMETRY STIFF SHAFT
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9196867
Report Number2134265-2019-12547
Device Sequence Number3031032
Product Code LIT
UDI-Device Identifier08714729182665
UDI-Public08714729182665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060959
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model Number23335
Device Catalogue Number23335
Device Lot Number0023884706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1